Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Taken uncoated caffeine free sodium free aspirin

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
Posted Wed, 26 Sep 2012 in Medicines and Side Effects
Answered by Dr. Prasad 2 hours later

Aspirin has been widely used for variety of purpose. Though safe at many a times, it can cause serious life threatening effects when consumed in toxic doses. Toxic symptoms are noted when consumed over 150mg/kg which can include abdominal pain, vomiting, bleeding diathesis and multiorgan damage.

Based on the details submitted, your friend seems to have consumed toxic dose of aspirin. She needs a gastric lavage at the earliest whilst monitoring vital signs, acid-base imbalance and urine output. Dialysis and supportive treatment are entailed.

If you haven't reached the hospital yet, it is high time you take your friend to the nearest accident and emergency centre where the treatment can be started immediately. She needs 24-48 hour monitoring at an ICU equipped Hospital.

Act immediately!!!

I wish her a speedy recovery

Dr. Prasad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor